Olanzapine Treatment After Clozapine-Induced Granulocytopenia in 3 Patients
J Clin Psychiatry 1999;60(2):119-121
© Copyright 2016 Physicians Postgraduate Press, Inc.
Purchase This PDF for $40.00
If you are not a paid subscriber, you may purchase the PDF.
(You'll need the free Adobe Acrobat Reader.)
Receive immediate full-text access to JCP. You can subscribe to JCP online-only ($86) or print + online ($156 individual).
With your subscription, receive a free PDF collection of the NCDEU Festschrift articles. Hurry! This offer ends December 31, 2011.
If you are a paid subscriber to JCP and do not yet have a username and password, activate your subscription now.
As a paid subscriber who has activated your subscription, you have access to the HTML and PDF versions of this item.
Click here to login.
Did you forget your password?
Still can't log in? Contact the Circulation Department at 1-800-489-1001 x4 or send email
Background:How to best treat psychotic patients who have had past clozapine-induced agranulocytosis or granulocytopenia remains a problem.
Case reports: We report 3 patients with chronic schizophrenia who had previously stopped clozapine due to hematologic side effects. The patients evidenced improvement with olanzapine that equated to 16- to 31-point decreases in rating scale scores during 1-year follow-up without any hematologic abnormalities.
Conclusion: The results suggest that olanzapine may be useful in treating patients with clozapine-induced granulocytopenia without the risk of recurrence of hematologic side effects.